Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 48, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 5, 2003, 10:45 AM CST for East Baton Rouge Parish, Livingston Parish, Saint Helena Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2003, 10:45 AM CST (16:45 UTC)
- Expired
- Apr 5, 2003, 11:45 AM CST
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Baton Rouge Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS54 KLIX 051645
SVRNEW
LAC033-063-091-051745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1044 AM CST SAT APR 5 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
ST. HELENA PARISH IN SOUTHEAST LOUISIANA
* UNTIL 1145 AM CST
* AT 1039 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORM FROM NEAR PRIDE TO 8 MILES
SOUTHEAST OF CLINTON...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTPELIER AT 1110 AM CST
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3051 9067 3053 9071 3063 9108 3071 9104
3073 9083 3084 9083 3081 9060 3053 9064
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:40 AM CST, 5 minutes earlier.
Area forecast discussion, Apr 5, 10:40 AM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1040 AM CST SAT APR 5 2003 IN THE PROCESS OF UPDATING THE PUBLIC SUITE TO REFLECT 50 PERCENT POPS FOR MOST OF THE CWA EXCEPT 40 PERCENT NEAR THE COAST IN LIGHT OF RECENT TRENDS. WILL ALSO RAISE MAX TEMPS A BIT AS MOST OF THE AREA CLOSING IN ON 80 ALREADY. VERY UNSTABLE AIRMASS IN PLACE WITH HIGHER THAN MODEL INITIALIZED DEWPOINTS. MCV INDUCED CONVECTION LIKELY A HANGOVER FROM YESTERDAYS ACTIVITY THAT MOVED OUT OF EAST TEXAS. THIS CLUSTER IS MOVING ALONG A LOW LEVEL CONVERGENCE ZONE AND IS SHOWING A RIGHT MOVING TENDENCY LATELY. WEAK ENVIROMENTAL INFLOW BUT STORM APPEARS TO BE CREATING ITS OWN WITH ITS DEVIANT MOVEMENT NEARLY 90 DEGREES RIGHT OF MEAN FLOW. HAVE ISSUED ONE WARNING AND IN PROCESS OF RE-ISSUING AT THIS TIME BUT QUERIES FROM THE PARISHES JUST REVEAL HEAVY RAIN AND SOME WIND. THIS COULD CHANGE AS AIRMASS CONTINUES TO DESTABILIZE. ALSO NOTING OTHER RAPID DEVELOPMENT NEAR MAUREPAS TO BECOME INVOLVED WITH MCS. RICKS INDEX USING 330K LIFTED FROM 850 MB YIELDS A VALUE OF 52...HEAVY RAIN POTENTIAL BUT LIGHT ON SEVERE THREAT. GUST POTENTIAL 14-24KT...NO HAIL...NO TORNADOES. PCPN 3.42...POTL 4.66...FMAP 1.13. DO AGREE ABOUT HEAVY RAIN THREAT BUT OBVIOUSLY THE VERTICAL PROFILE IS CHANGING SIGNIFICANTLY TO MAINTAIN CURRENT CONVECTION. VIL OF THE DAY IS 56 KG/M2. CURRENT SEVERE TSTM MOVING INTO SW ST HELENA PARISH HAS BEEN AS HIGH AS 58 (GRID BASED) / 62 (CELL BASED) WITH A DEEP ELEVATED MESOCYCLONE INDICATED. .NEW...NONE. LA...NONE. MS...NONE. 24
Hazardous weather outlook, Apr 5, 4:15 AM CST, 6 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 415 AM CST SAT APR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE LATER TODAY AS A COLD FRONT SETTLES INTO CENTRAL LOUISIANA LEADING INTO SOUTH MISSISSIPPI...AND A SERIES OF UPPER LEVEL DISTURBANCES BEGIN TO MOVE EASTWARD ACROSS THE REGION. THE STORMS THOUGH ARE EXPECTED TO REMAIN BELOW SEVERE THRESHOLDS. THE CHANCE FOR RAIN IS EXPECTED TO WEAKEN WITH THE ONSET OF THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS BECOME LIKELY ON SUNDAY AS THE AIRMASS ENCOMPASSING THE FORECAST AREA BECOMES INCREASINGLY UNSTABLE AND MORE PRONOUNCED UPPER LEVEL DISTURBANCES MOVE THROUGH THE CENTRAL GULF COAST REGION. THERE IS A POSSIBILITY THAT SOME STORMS MAY REACH SEVERE THRESHOLDS WITH THE GREATEST IMPACTS BEING DAMAGING WINDS AND ISOLATED TORNADOES. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE LATE MONDAY AND INTO TUESDAY AS A COLD FRONT MOVES THROUGH THE REGION. IN ADDITION TO THE THUNDERSTORM THREAT...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE FRONTAL PASSAGE ON TUESDAY. NORTH WINDS AROUND 20 TO 25 KNOTS ARE POSSIBLE OVER THE TIDAL LAKES AND GULF COASTAL WATERS TUESDAY AND EARLY WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED LATE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. THIS ACTIVATION THOUGH MAY BE REQUESTED FOR SUNDAY SHOULD THE SITUATION WARRANT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:18 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana | 42 min |
| Apr 5, 11:24 AM CST | Special Marine Warning | LIX | 66 min | |
| Apr 5, 11:32 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 58 min |
| Apr 5, 1:21 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 24 min |
| Apr 5, 1:41 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 49 min |
| Apr 5, 1:48 PM CST | Special Marine Warning | LIX | 57 min | |
| Apr 5, 2:43 PM CST | Special Marine Warning | LIX | 92 min | |
| Apr 5, 2:43 PM CST | Special Marine Warning | LIX | 92 min | |
| Apr 5, 4:10 PM CST | Special Marine Warning | LIX | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.